Illinois Journal of Mathematics

Singular string polytopes and functorial resolutions from Newton–Okounkov bodies

Megumi Harada and Jihyeon Jessie Yang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The main result of this paper is that the toric degenerations of flag and Schubert varieties associated to string polytopes and certain Bott–Samelson resolutions of flag and Schubert varieties fit into a commutative diagram which gives a resolution of singularities of singular toric varieties corresponding to string polytopes. Our main tool is a result of Anderson which shows that the toric degenerations arising from Newton–Okounkov bodies are functorial in an appropriate sense. We also use results of Fujita which show that Newton–Okounkov bodies of Bott–Samelson varieties with respect to a certain valuation $\nu_{\mathrm{max}}$ coincide with generalized string polytopes, as well as previous results by the authors which explicitly describe the Newton–Okounkov bodies of Bott–Samelson varieties with respect to a different valuation $\nu_{\mathrm{min}}$ in terms of Grossberg–Karshon twisted cubes. A key step in our argument is that, under a technical condition, these Newton–Okounkov bodies coincide.

Article information

Source
Illinois J. Math., Volume 62, Number 1-4 (2018), 271-292.

Dates
Received: 21 November 2018
Revised: 21 November 2018
First available in Project Euclid: 13 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1552442663

Digital Object Identifier
doi:10.1215/ijm/1552442663

Mathematical Reviews number (MathSciNet)
MR3922417

Zentralblatt MATH identifier
07036787

Subjects
Primary: 14M15: Grassmannians, Schubert varieties, flag manifolds [See also 32M10, 51M35]
Secondary: 20G05: Representation theory

Citation

Harada, Megumi; Yang, Jihyeon Jessie. Singular string polytopes and functorial resolutions from Newton–Okounkov bodies. Illinois J. Math. 62 (2018), no. 1-4, 271--292. doi:10.1215/ijm/1552442663. https://projecteuclid.org/euclid.ijm/1552442663


Export citation

References

  • H. Abe, L. DeDieu, F. Galetto and M. Harada, Geometry of Hessenberg varieties with applications to Newton–Okounkov bodies, Selecta Math. (N.S.) 24 (2018), 2129–2163.
  • H. Abe, M. Harada, T. Horiguchi and M. Masuda, The cohomology rings of regular nilpotent Hessenberg varieties in Lie type A, Int. Math. Res. Not. (2017), \doiurlhttps://doi.org/10.1093/imrn/rnx275.
  • T. Abe, T. Horiguchi, M. Masuda, S. Murai and T. Sato, Hessenberg varieties and hyperplane arrangements, 2016. \arxivurlarXiv:1611.00269.
  • D. Anderson, Okounkov bodies and toric degenerations, Math. Ann. 356 (2013), no. 3, 1183–1202.
  • A. Berenstein and A. Zelevinsky, Tensor product multiplicities, canonical bases and totally positive varieties, Invent. Math. 143 (2001), 77–128.
  • D. Cox, J. Little and H. Schenck, Toric varieties, Graduate Studies in Mathematics, vol. 124, American Mathematical Society, Providence, RI, 2011.
  • M. Demazure, Désingularisation des variétés de Schubert généralisées, Ann. Sci. Éc. Norm. Supér. (4) 7 (1974), 53–88.
  • X. Fang, G. Fourier and P. Littelmann, On toric degenerations of flag varieties, Representation Theory–current trends and perspectives, EMS Ser. Congr. Rep. Eur. Math. Soc., 2017, pp. 187–232.
  • N. Fujita, Newton–Okounkov bodies for Bott–Samelson varieties and string polytopes for generalized Demazure modules, J. Algebra 515 (2018) 408–447.
  • M. Gross, P. Hacking and S. Keel, Birational geometry of cluster varieties, Algebr. Geom. 2 (2015), 137–175.
  • M. Gross, P. Hacking, S. Keel and M. Kontsevich, Canonical bases for cluster algebras, J. Amer. Math. Soc. 31 (2018), 497–608.
  • M. Grossberg and Y. Karshon, Bott towers, complete integrability, and the extended character of representations, Duke Math. J. 76 (1994), no. 1, 23–58.
  • M. Harada and J. J. Yang, Grossberg–Karshon twisted cubes and basepoint-free divisors, J. Korean Math. Soc. 52 (2015), no. 4, 853–868.
  • M. Harada and J. J. Yang, Newton–Okounkov bodies of Bott–Samelson varieties and Grossberg–Karshon twisted cubes, Michigan Math. J. 65 (2016), no. 2, 413–440.
  • R. Hartshorne, Algebraic geometry, Graduate Texts in Mathematics, No. 52, Springer-Verlag, New York-Heidelberg, 1977.
  • J. Jantzen, Representations of algebraic groups, Academic Press, Orlando, 1987; 2nd ed., Math. Surveys Monographs, vol. 107, Amer. Math. Soc., Providence, RI, 2003.
  • K. Kaveh, Crystal bases and Newton–Okounkov bodies, Duke Math. J. 164 (2015), no. 13, 2461–2506.
  • K. Kaveh and A. G. Khovanskii, Newton–Okounkov bodies, semigroups of integral points, graded algebras and intersection theory, Ann. of Math. 176 (2012), no. 2, 925–978.
  • V. Kiritchenko, E. Smirnov and V. Timorin, Schubert calculus and Gelfand–Zetlin polytopes, Uspekhi Math. Nauk 67 (2012), 89–128.
  • V. Lakshmibai, P. Littelmann and P. Magyar, Standard monomial theory for Bott–Samelson varieties, Compositio. Math. 130 (2002), no. 3, 293–318.
  • N. Lauritzen and J. F. Thomsen, Line bundles on Bott–Samelson varieties, J. Algebraic Geom. 13 (2004), no. 3, 461–473.
  • R. Lazarsfeld and M. Mustaţă, Convex bodies associated to linear series, Ann. Sci. Éc. Norm. Supér. (4) 42 (2009), no. 5, 783–835.
  • B. Pasquier, Vanishing theorem for the cohomology of line bundles on Bott–Samelson varieties, J. Algebra 323 (2010), no. 10, 2834–2847.
  • R. Vakil, The rising sea: Foundations of algebraic geometry; available at http://math.stanford.edu/~vakil/216blog/.